Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 1, 2011, 3:55 PM EDT. It took effect at Aug 2, 2011, 2:00 PM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 3:55 PM EDT (19:55 UTC)
- In effect from
- Aug 2, 2011, 2:00 PM EDT
- Expired
- Aug 4, 2011, 4:22 AM EDT
- In force
- 38 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
128 WHUS73 KGRR 011955 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT MON AUG 1 2011 ...WINDS AND WAVES TO INCREASE TUESDAY AFTERNOON... .STRONG SOUTH WINDS TUESDAY AFTERNOON WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. WINDS WILL SUBSIDE EARLY WEDNESDAY...WITH WAVES THEN SUBSIDING BY WEDNESDAY AFTERNOON. LMZ844>849-020400- /O.NEW.KGRR.SC.Y.0055.110802T1800Z-110803T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EDT MON AUG 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT WEDNESDAY. * WINDS: SOUTH WINDS WILL STRENGTHEN TO AROUND 30 KNOTS TUESDAY AFTERNOON AND PERSIST INTO WEDNESDAY EVENING. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP IN THE AFTERNOON AND LAST INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
10 follow-up statements
368 WHUS73 KGRR 020235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EDT MON AUG 1 2011 ...WINDS AND WAVES TO INCREASE TUESDAY AFTERNOON... .STRONG SOUTH WINDS TUESDAY AFTERNOON WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. WINDS WILL SUBSIDE EARLY WEDNESDAY...WITH WAVES THEN SUBSIDING BY WEDNESDAY AFTERNOON. LMZ844>849-021045- /O.CON.KGRR.SC.Y.0055.110802T1800Z-110803T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 PM EDT MON AUG 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT WEDNESDAY... * WINDS: SOUTH WINDS WILL STRENGTHEN TO AROUND 30 KNOTS TUESDAY AFTERNOON AND PERSIST INTO WEDNESDAY EVENING. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP IN THE AFTERNOON AND LAST INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
297 WHUS73 KGRR 020753 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 AM EDT TUE AUG 2 2011 ...WINDS AND WAVES TO INCREASE THIS AFTERNOON... .STRONG SOUTH WINDS THIS AFTERNOON WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. WINDS WILL SUBSIDE EARLY WEDNESDAY...WITH WAVES THEN SUBSIDING BY WEDNESDAY AFTERNOON. LMZ844>849-021600- /O.CON.KGRR.SC.Y.0055.110802T1800Z-110803T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY. * WINDS: SOUTH WINDS WILL STRENGTHEN TO AROUND 30 KNOTS THIS AFTERNOON AND PERSIST INTO WEDNESDAY. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP IN THE AFTERNOON AND LAST INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
422 WHUS73 KGRR 021431 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1031 AM EDT TUE AUG 2 2011 ...WINDS AND WAVES TO INCREASE THIS AFTERNOON... .STRONG SOUTH WINDS THIS AFTERNOON WILL CAUSE WAVES TO BUILD TO 4 FEET OR GREATER. WINDS WILL SUBSIDE BY WEDNESDAY AFTERNOON... ALLOWING WAVES TO SUBSIDE ALSO. LMZ844>849-022245- /O.CON.KGRR.SC.Y.0055.110802T1800Z-110803T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1031 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY. * WINDS: SOUTH WINDS WILL STRENGTHEN TO AROUND 30 KNOTS THIS AFTERNOON AND PERSIST INTO WEDNESDAY. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP IN THE AFTERNOON AND LAST INTO WEDNESDAY. WAVES APPROACHING 8 FEET WILL BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
765 WHUS73 KGRR 021958 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EDT TUE AUG 2 2011 ...WINDS AND WAVES TO INCREASE THIS AFTERNOON... .INCREASING SOUTH WINDS THIS EVENING WILL CAUSE WAVES TO BUILD TO 4 FEET OR GREATER. WINDS WILL SUBSIDE BY WEDNESDAY NIGHT... ALLOWING WAVES TO SUBSIDE ALSO. LMZ844>849-030400- /O.EXT.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 PM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTH WINDS WILL STRENGTHEN TO AROUND 30 KNOTS THIS EVENING AND PERSIST INTO WEDNESDAY NIGHT. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP TONIGHT AND LAST INTO WEDNESDAY NIGHT. WAVES APPROACHING 8 FEET WILL BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
382 WHUS73 KGRR 030232 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 PM EDT TUE AUG 2 2011 ...WINDS AND WAVES TO INCREASE THIS AFTERNOON... .INCREASING SOUTH WINDS THIS EVENING WILL CAUSE WAVES TO BUILD TO 4 FEET OR GREATER. WINDS WILL SUBSIDE BY WEDNESDAY NIGHT... ALLOWING WAVES TO SUBSIDE ALSO. LMZ844>849-031045- /O.CON.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1032 PM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS: SOUTH WINDS TO 30 KNOTS WILL PERSIST INTO WEDNESDAY NIGHT. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP TONIGHT AND LAST INTO WEDNESDAY NIGHT. WAVES APPROACHING 8 FEET WILL BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
480 WHUS73 KGRR 030800 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 AM EDT WED AUG 3 2011 LMZ844>849-031600- /O.CON.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 AM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS: NORTH WINDS TO 30 KNOTS WILL DEVELOP TODAY AND CONTINUE TONIGHT. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP TODAY AND CONTINUE TONIGHT. WAVES APPROACHING 8 FEET WILL BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
100 WHUS73 KGRR 031438 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 AM EDT WED AUG 3 2011 LMZ844>849-032245- /O.CON.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 AM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: NORTH WINDS TO 30 KNOTS WILL DEVELOP TODAY AND CONTINUE TONIGHT. * WAVES: 3 TO 5 FOOT WAVES CAN BE EXPECTED TO DEVELOP TODAY AND CONTINUE TONIGHT. WAVES AROUND 8 FEET WILL BE POSSIBLE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
865 WHUS73 KGRR 031937 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EDT WED AUG 3 2011 LMZ844>849-040400- /O.CON.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: NORTH WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DECREASE OVERNIGHT. * WAVES: 3 TO 6 FOOT WAVES WILL GRADUALLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT HTTP://WWW.WEATHER.GOV/GRR
031 WHUS73 KGRR 040313 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1113 PM EDT WED AUG 3 2011 LMZ844>849-041115- /O.CON.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1113 PM EDT WED AUG 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS: NORTH WINDS 15 TO 25 KNOTS WILL GRADUALLY DECREASE OVERNIGHT. * WAVES: 3 TO 6 FOOT WAVES WILL GRADUALLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
345 WHUS73 KGRR 040822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 AM EDT THU AUG 4 2011 LMZ844>849-040930- /O.CAN.KGRR.SC.Y.0055.000000T0000Z-110804T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 422 AM EDT THU AUG 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED TO LESS THAN 15 KNOTS WHICH HAVE CAUSED WAVES TO DECREASE TO LESS THAN 3 FEET. AS A RESULT THE SMALL CRAFT ADVISORY WAS CANCELLED. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 3:50 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 1, 3:50 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT MON AUG 01 2011
LATEST UPDATE...ALL EXCEPT AVIATION...
.SYNOPSIS...(350 PM EDT MON AUG 01 2011)
NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY INTO TUESDAY NIGHT. SOME
MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAVY RAIN
ASSOCIATED WITH THESE STORMS MAY RESULT IN LOCALIZED FLOODING. THE
NEXT CHANCE FOR THUNDERSTORMS WILL BE ON FRIDAY. OTHERWISE...DRY AND
LESS HUMID CONDITIONS WILL PREVAIL INTO EARLY NEXT WORK WEEK.
TEMPERATURES WILL BE SLIGHTLY COOLER...BUT STILL ABOVE NORMAL.
&&
.SHORT TERM...(350 PM EDT MON AUG 01 2011)
(TONIGHT THROUGH TUESDAY NIGHT)
OUR FORECAST CHALLENGE IS DETERMINING THE TIMING AND SEVERITY OF
THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. TWO POSSIBLE OUTCOMES ARE
BEING CONSIDERED:
1) NUMEROUS MARGINALLY SEVERE THUNDERSTORMS WILL OCCUR TUESDAY
MORNING...GREATLY REDUCING THE THREAT FOR SEVERE THUNDERSTORMS IN
THE AFTERNOON AND EVENING.
2) SCATTERED (OR NO) THUNDERSTORMS WILL OCCUR TUESDAY MORNING...
INCREASING THE RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING.
OVERALL THIS IS A HIGHLY UNCERTAIN FORECAST. THE MAIN FORCING
MECHANISM / A VORT MAX LIFTING NE FROM THE INTER-MOUNTAIN WEST /
WILL CREST AND FLATTEN THE UPPER RIDGE OVER THE MIDWEST. IT IS
DIFFICULT TO SAY HOW THIS FEATURE WILL EVOLVE AS IT CRESTS THE RIDGE
AND LIKELY TRIGGERS AN UPSTREAM MCS.
NOT SURPRISINGLY...THE MODELS DIVERGE ON SOLUTIONS FOR TUESDAY. SOME
MODELS / E.G. GEM AND ECMWF / TRIGGER CONVECTION OVER NRN LOWER
MI...WHILE THE NAM/GFS FOCUS MORE ON SRN LOWER MI. EVEN IF STORM
MODE AND LOCATION ARE HANDLED WELL...THE ANTICIPATED FORWARD
PROPAGATING STORM MODE WILL BE VERY DIFFICULT FOR THE AVAILABLE
MESOSCALE MODELS TO TIME ACCURATELY.
SHORT RANGE MODEL GUIDANCE SUGGESTS THAT A NARROW NW-SE RIBBON OF
INSTABILITY ASSOCIATED WITH STRONG LOW-LEVEL WARM ADVECTION WILL
LIFT NE INTO LOWER MI TUESDAY MORNING...POSSIBLY TRIGGERING AN EARLY
ROUND OF THUNDERSTORMS. AS ALREADY NOTED...THIS COULD GREATLY AFFECT
SEVERE CONVECTIVE POTENTIAL TUESDAY AFTERNOON...DEPENDING ON HOW
MUCH THE ATMOSPHERE IS STABILIZED AND INSOLATION IS LIMITED.
ASSUMING THAT THE ATMOSPHERE IS ALLOWED TO DESTABILIZE INTO
AFTERNOON...IT APPEARS THAT STRONG LOW LEVEL SHEAR / 40-50KT IN THE
0-3KM LAYER / WILL BECOME ORIENTED NORMAL TO A NARROW RIBBON OF
MLCAPE AROUND 1000 J/KG. THIS WOULD FAVOR AN ENHANCED WIND THREAT
FROM BOWING CELLS AND A POSSIBLE DERECHO. ADDITIONALLY...MODELS
SUGGEST THAT SHEAR WILL BE CONCENTRATED BELOW 1 KM...WHICH WOULD
HEIGHTEN THE THREAT FOR BRIEF TORNADOES ALONG BOWING LINE SEGMENTS.
YET ANOTHER POSSIBLE OUTCOME...NOTED BY SPC...IS THAT AN MCS OVER
NRN LOWER MI WILL PROPAGATE INTO SRN LOWER MI.
ALSO ASSUMING THAT MORNING CONVECTION IS LIMITED IN SCOPE...HEAT
INDICES COULD REACH OR SURPASS 100 DEGREES TUESDAY AFTERNOON.
&&
.LONG TERM...(350 PM EDT MON AUG 01 2011)
(WEDNESDAY THROUGH MONDAY)
THE MAIN AND ONLY REAL WEATHER OF ANY CONSEQUENCE IN THE LONG TERM
IS THE THREAT OF PCPN CENTERED AROUND THE FRI/FRI EVENING TIME FRAME
AS A WAVE MOVES THROUGH THE REGION.
THE FRONTAL SYSTEM THAT WILL BRING A SEVERE WX THREAT TO THE AREA ON
TUE WILL BE WELL SOUTH OF THE AREA AT THE BEGINNING OF THE LONG TERM
ON WED MORNING. MODELS ARE INDICATING THAT A TROUGH ON THE BACKSIDE
OF THE MAIN LOW TO THE EAST COULD SWING THROUGH THE AREA WED
MORNING. THIS WILL KEEP CLOUDS IN EARLY...AND A SPRINKLE OR DRIZZLE
CAN NOT BE RULED OUT. SKIES WILL CLEAR OUT BY AFTERNOON AS WELL AS
THE HUMIDITY. SEASONABLE TEMPS AND DRY CONDITIONS CAN THEN BE
EXPECTED THROUGH THU.
A DECENT WAVE IS EXPECTED TO STILL RIDE UP INTO THE REGION FOR THE
DAY ON FRI AND FRI NIGHT FROM THE WSW. THIS WAVE WILL BRING THE
FRONT BACK NORTH INTO THE AREA...ALONG WITH A GOOD FEED OF MOISTURE.
MODELS ARE CONSISTENT WITH THIS WAVE...JUST SOME SMALL DIFFERENCES
WITH THE DETAIL OF THE TRACK. WE ARE FAVORING THE SLIGHTLY SRN
SOLUTION FOCUSING THE HIGHER POPS DOWN SOUTH AS THE FRONT WILL
LIKELY HAVE A TOUGH TIME MOVING TOO FAR NORTH WITH CONVECTION.
THERE IS A BIT MORE OF UNCERTAINTY FOR THE END OF THE PERIOD FROM
SAT THROUGH NEXT MON. THIS OCCURS AS NUMEROUS LOWS ARE SHOW TO TAKE
UP RESIDENCE ACROSS CENTRAL AND NRN CANADA AND CREATE A NEARLY ZONAL
PATTERN ACROSS THE CONTINENT AS THE HEAT RIDGE FINALLY GETS
FLATTENED A BIT. WE EXPECT THAT THE FRONTAL BOUNDARY WILL SINK WELL
SOUTH OF THE AREA BEHIND THE FRI WAVE. THAT SHOULD TAKE THE PCPN
SOUTH OF THE AREA FOR SAT...AND LIKELY SUN. WE HAVE BROUGHT IN A CHC
OF RAIN ON MON AS THE MODELS INDICATE A BETTER ORGANIZED WAVE
APPROACHING. HIGHS FOR THE WEEKEND WILL BE MAINLY IN THE 80S...NEAR
TO SLIGHTLY ABOVE EARLY AUG NORMALS.
&&
.AVIATION...(140 PM EDT MON AUG 01 2011)
EXPECT SHRA/TSRA CURRENTLY ALONG I-94 TO PUSH SOUTH THIS AFTERNOON
WITH A WEAK COLD FRONT...ALLOWING DECREASING CLOUDS AND A SHIFT TO
NORTHWEST WINDS AREAWIDE. THUNDERSTORMS APPROACHING FROM THE
SOUTHWEST WILL BE POSSIBLE TUESDAY MORNING BEFORE 18Z...ESPECIALLY
SOUTH OF I-96.
&&
.MARINE...(350 PM EDT MON AUG 01 2011)
HAVE ISSUED A SMALL CRAFT ADVISORY BEGINNING TUESDAY AFTERNOON AS
SOUTH WINDS WILL INCREASE CONSIDERABLY. THUNDERSTORMS WITH STRONG TO
SEVERE WIND GUSTS AND FREQUENT CLOUD TO WATER LIGHTNING CAN ALSO BE
EXPECTED TUESDAY.
&&
.HYDROLOGY...(445 AM EDT MON AUG 01 2011)
ALTHOUGH PRECIPITABLE WATER WILL REMAIN UNSEASONABLY HIGH WITH THE
TUESDAY SYSTEM...WE EXPECT FASTER STORM MOTION COMPARED TO RECENT
EVENTS. THIS WILL LIMIT DURATIONS OF HEAVY RAIN TO ANY GIVEN
LOCATION. WE THEREFORE DO NOT EXPECT A SIGNIFICANT FLASH FLOOD
THREAT...ALTHOUGH ISOLATED FLASH FLOODING IS NOT OUT OF THE
QUESTION. MAINSTEM RIVER STAGES SHOULD CONTINUE TO TREND DOWNWARD.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ALL ZONES TUESDAY AFTERNOON TO WEDNESDAY
AFTERNOON.
&&
SYNOPSIS: TJT
SHORT TERM: TJT
LONG TERM: NJJ
AVIATION: TJT
MARINE: TJT
HYDROLOGY: TJTHazardous weather outlook, Aug 1, 11:00 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT MON AUG 1 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1120 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON MAINLY NEAR I-94. STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD PRODUCE WIND GUSTS TO 30 MPH...PEA SIZED HAIL...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A NUISANCE FLOODING THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE TUESDAY...MAINLY SOUTH OF INTERSTATE 96. THE MOST LIKELY TIME FOR THESE STORMS WOULD BE FROM TUESDAY AFTERNOON INTO LATE EVENING. HOT TEMPERATURES AND HUMID CONDITIONS PRECEDING THE STORMS WILL RESULT IN HEAT INDICES APPROACHING OR EVEN EXCEEDING 100 DEGREES. SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING THREAT THIS WEEKEND...PARTICULARLY IF SIGNIFICANT RAINFALL OCCURS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY MAINLY ALONG AND SOUTH OF THE I-96 CORRIDOR. LMZ844>849-021000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1120 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE TONIGHT MAINLY NORTH OF MUSKEGON. THESE STORMS WILL BE CAPABLE OF WIND GUSTS TO 30 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS DURING THE EARLY AFTERNOON AND TO NEAR 30 KNOTS DURING THE EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BY TUESDAY AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ALSO WILL POSE A THREAT TO WATER CRAFT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. WDM/TJT
In the hours before
Special weather statement, Aug 1, 1:14 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
114 PM EDT MON AUG 1 2011
MIZ074-011815-
JACKSON-
114 PM EDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...MOVING SOUTHEAST
AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
NAPOLEON ARPT BY 125 PM EDT...
BROOKLYN AND NORVELL BY 130 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4207 8414 4207 8470 4242 8472 4243 8414
4208 8412
TIME...MOT...LOC 1714Z 308DEG 23KT 4218 8433
TJTThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:04 PM EDT | Special Weather Statement | GRR | Mason | 71 min |
| Jul 31, 8:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Jul 31, 9:10 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 65 min |
| Jul 31, 9:55 PM EDT | Flash Flood Warning | GRR | Mason | 6 hr |
| Jul 31, 10:02 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 50 min |
| Aug 1, 12:19 AM EDT | Special Weather Statement | GRR | Lake | 56 min |
| Aug 1, 2:03 AM EDT | Special Weather Statement | GRR | Isabella | 27 min |
| Aug 1, 5:04 AM EDT | Special Weather Statement | GRR | Kent | 56 min |
| Aug 1, 1:14 PM EDT | Special Weather Statement | GRR | Jackson | 61 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.